Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sun sensitivity and multiple skin problems
May 28, 2003

I have been taking Crixivan, Epivir, Zerit, and Famvir for over a year. Since then I have had various skin problems and now apply creams for rosacea symptoms on my face, discoloration on the back of my neck, and persistently itchy hips. My lips are also chapped and scaly every day, and even small amounts of sun exposure cause me to feel bad for a day or so (itchy eyes, fatigue, sore throat). My dermatologist says these probably aren't related to my HIV, but I wonder if they could all be side effects of the medication. I used to be so active and healthy, and my constantly increasing laundry-list of "incurable" ailments is driving me crazy.

Response from Dr. Boyle

Skin problems, referred to by some as "ectodermal dysplasia", may occur with some HIV medications, including Crixivan (indinavir). These problems can include some of the ones you are describing and you should discuss the timing(e.g., did they start after you started the Crixivan) and nature of your problems with your doctor to see if this is a possibility. To read more about this you can review articles on this and other websites.



Previous
Black spots on arm
Next
Change on Regimen

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement